North Dakota, 2007

High Wind in North Dakota, November 13, 2007

November 13, 2007 · NWS BIS · 27 events in 27 counties and zones

A strong low pressure system and jet stream moving across the region created a tight pressure gradient over western and central North Dakota. This resulted in high winds during the morning and afternoon hours of Tuesday, November 13th.

Where it happened

Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BIS wrote it up.

A strong low pressure system and jet stream moving across the region created a tight pressure gradient over western and central North Dakota. This resulted in high winds during the morning and afternoon hours of Tuesday, November 13th. Mesonet data showed the highest wind gusts in excess of 65 mph across parts of Mclean County. Sustained winds greater than 40 mph were common over the entire warned area throughout the day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Nov 13, 3:46 AM CST, 4 hours 14 minutes earlier.

Area forecast discussion, Nov 13, 3:46 AM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
346 AM CST TUE NOV 13 2007

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
FORECAST CHALLENGES/HIGHLIGHTS IN THE SHORT TERM WILL CONTINUE TO
FOCUS ON STRONG WINDS SET TO IMPACT THE FORECAST AREA TODAY THROUGH
WEDNESDAY AFTERNOON. FIRE WEATHER ALSO A HIGH CONCERN TODAY (SEE
FIRE WEATHER DISCUSSION BELOW FOR FURTHER DETAILS). MODELS IN VERY
NICE AGREEMENT OVERALL THIS MORNING SO UTILIZED A GENERAL BLEND
THROUGH THURSDAY.

CURRENTLY...FAST ZONAL FLOW ALOFT OVER THE NORTHERN PLAINS AS A
VIGOROUS SHORT WAVE TROUGH SLIDES ACROSS CENTRAL ALBERTA AND
SASKATCHEWAN. AT THE SURFACE...STRONG LOW PRESSURE RESIDES UNDER THE
UPPER LEVEL WAVE IN SOUTH CENTRAL CANADA...WITH WEST AND CENTRAL
NORTH DAKOTA ON THE WARM SIDE OF THE LOW RESULTING IN VERY MILD
TEMPERATURES IN THE 50S OVER MOST OBSERVING SITES THIS MORNING.
THIS WILL RESULT IN MILD HIGHS TODAY. A TIGHT PRESSURE GRADIENT
EXISTS AS WELL ACROSS THE REGION...WITH BREEZY SOUTHWESTERLY WINDS
OF 15-35 MPH ACROSS MUCH OF THE CWA. MID/UPPER LEVEL CLOUDINESS
ACROSS THE STATE AHEAD OF THE SURFACE LOWS COLD FRONT...WHICH
CURRENTLY RESIDES IN NORTHWEST MONTANA. REGIONAL RADAR LOOP
DEPICTING SOME LIGHT ECHOS SCATTERED ABOUT THE FORECAST AREA...BUT
THUS FAR NO REPORTS OF PRECIPITATION HAVE BEEN OBSERVED AS OF 3AM
THIS MORNING. THIS WAS EXPECTED WITH VERY DRY AIR IN PLACE FROM
THE SURFACE UP TO AROUND 600-500MB.

PRIMARY CONCERN IS STRONG WINDS DEVELOPING THIS MORNING WEST AND
NORTH CENTRAL...QUICKLY SPREADING EAST EARLY THIS AFTERNOON...AND
PERSISTING THROUGH TONIGHT AND INTO WEDNESDAY AFTERNOON. THE SURFACE
COLD FRONT OVER NW MONTANA QUICKLY PUSHES EAST INTO NORTHWESTERN ND
BY 12Z THIS MORNING...AND INTO WESTERN MINNESOTA BY 18Z. CAA AND
STRONG WESTERLY WINDS WILL DEVELOP IMMEDIATELY FOLLOWING THE FROPA
WEST TO EAST THROUGHOUT THIS MORNING...WITH SUSTAINED WINDS OF 35-45
MPH AND ISOLATED GUSTS UP TO AROUND 55 MPH EXPECTED ACROSS ALL OF MY
WESTERN COUNTIES AND MUCH OF MY CENTRAL BY 18Z. WINDS ACROSS PARTS
OF THE SOUTH CENTRAL AND SOUTHEASTERN CWA WILL BE A BIT
WEAKER...BUT STILL ADVISORY LEVELS THIS AFTERNOON. AS A RESULT OF
SUSTAINED WINDS EXPECTED AROUND 40 MPH WILL GO AHEAD WITH A HIGH
WIND WARNING OVER ALL OF WESTERN AND MOST OF CENTRAL ND 15Z THIS
MORNING THROUGH 03Z THIS EVENING. THE REMAINDER OF THE CWA WILL
FALL UNDER A WIND ADVISORY. SOME QUESTION AS WHETHER HIGH WIND
CRITERIA WILL BE MET THOUGH. DO NOT THINK GUSTS WILL BE
VERIFIED...HOWEVER BOTH GFS AND NAM BUFFER SOUNDINGS INDICATING
STEEP LOW LEVEL LAPSE RATES ALONG WITH 35KT WINDS JUST OFF THE
SURFACE OVER THE WARNED COUNTIES.

STRONG CAA AND GUSTY NORTHWEST WINDS AT ADVISORY LEVELS LOOK TO
PERSIST INTO TONIGHT AND THROUGH MUCH OF WEDNESDAY DAYTIME. THIS
MAKES THINGS A BIT TRICKY...AND WANTED SOME WIND HEADLINES THROUGH
THIS ENTIRE PERIOD. THUS AFTER THE HIGH WIND WARNING EXPIRES AT 3Z
THIS EVENING...WILL GO WITH A WIND ADVISORY FOR THE ENTIRE
FORECAST AREA TONIGHT THROUGH WEDNESDAY AFTERNOON. BY LATE
WEDNESDAY AFTERNOON AND EARLY EVENING...WINDS WILL RAPIDLY
DIMINISH WEST TO EAST AS SURFACE HIGH PRESSURE PUSHES EAST INTO
THE REGION AND THE PRESSURE GRADIENT FINALLY RELAXES.

WILL KEEP ISOLD LIGHT SNOW MENTION ACROSS THE NORTHERN HALF OF THE
FORECAST AREA LATE TONIGHT AS WRAP AROUND CLOUDS AND PRECIP PUSHES
SOUTH FROM CANADA. COOLER AS WELL WEDNESDAY UNDER THE STRONG
CAA...WITH TEMPERATURES CLOSER TO SEASONAL NORMS.

THURSDAY WILL SEE RETURN FLOW AND SLIGHTLY MODERATING TEMPERATURES
AS UPPER LEVEL RIDGING BUILDS INTO THE ROCKY MOUNTAIN REGION.

.LONG TERM...THURSDAY THROUGH TUESDAY...
MAIN FORECAST PROBLEM IN THE DAY 4-5 PERIOD WILL BE SMALL
PRECIPITATION CHANCES. OVERALL VERY FEW CHANGES TO GOING FORECAST.

GFS/ECMWF START OUT IN PRETTY GOOD AGREEMENT AT 12Z FRIDAY WITH MAIN
UPPER LEVEL LOWS OVER THE NORTHEAST PACIFIC AND EASTERN CANADA WITH
RIDGING OVER FROM THE ROCKIES INTO THE CENTRAL U.S AND CANADA.
STRONG ONSHORE AND NEARLY ZONAL FLOW CONTINUES THROUGH
SATURDAY...THEN MODELS MODEL DIFFERENCES QUICKLY APPEAR WITH MUCH
DIFFERENT SOLUTIONS OVER THEN NORTHERN PLAINS BY THE MIDDLE OF NEXT
WEEK...WITH THE ECMWF MUCH COLDER OVER THE REGION. ONE THING MODELS
DO AGREE ON IN THE DAY 4-5 TIMEFRAME IS A PERSISTENT AREA OF WEAK
WARM ADVECTION BETWEEN A LEE LOW OVER THE CANADIAN AND NORTHERN
ROCKIES AND A BLOCKING HIGH TO THE EAST. GFS/ECMWF/GLOBAL GEM ARE
ALL GENERATING SOME LIGHT QPF OVER THE REGION FRIDAY NIGHT THROUGH
SUNDAY. EXACT PLACEMENT DIFFERS AND AGAIN AMOUNTS ARE LIGHT AS
WESTERLY FLOW OVER THE ROCKIES WILL LIMIT MOISTURE AVAILABILITY.
RAISED MINIMAL POPS AND BUMPED UP SKY COVER A BIT BUT FOR NOW WILL
NOT INCREASE POPS INTO THE SLIGHT CHANCE CATEGORY. ONLY MINOR TWEAKS
TO TEMPS AS PREVIOUS FORECAST LOOKS REASONABLE.

&&

.AVIATION...
WINDS WILL BE THE MAIN FOCUS TODAY AS VFR CONDITIONS EXPECTED
THROUGH MUCH OF THE PERIOD. ONLY QUESTION WILL BE IF SOME WRAP
AROUND MVFR CLOUDINESS AND SNOW SHOWERS WILL MAKE INTO INTO THE
NORTHERN COUNTIES BY 12Z WEDNESDAY. OTHERWISE DURING THE DAY TODAY
PROBLEM WILL BE TIMING AND STRENGTH OF WINDS AS THEY SHIFT FROM
SOUTHWEST TO WEST WITH FRONTAL PASSAGE.

&&

.FIRE WEATHER...
HAVE EXPANDED THE RED FLAG WARNING FOR TODAY TO INCLUDE THE ENTIRE
FORECAST AREA. STILL EXPECTING HIGH WINDS OF 30 TO 45 MPH ALONG
WITH ISOLATED GUSTS UP TO AROUND 55 MPH. IN ADDITION...PERCENT
AFTERNOON HUMIDITIES OF 20 TO 25 PERCENT WILL GREATLY ELEVATE FIRE
WEATHER CONCERNS. CONDITIONS WILL IMPROVE THIS EVENING AS WINDS
START TO WEAKEN AND HUMIDITIES INCREASE.

STRONG WINDS ARE AGAIN FORECAST FOR TONIGHT AND WEDNESDAY...HOWEVER
RELATIVE HUMIDITIES ARE STILL EXPECTED TO BE HIGHER AS
TEMPERATURES COOL.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 9 AM CST /8 AM MST/ THIS MORNING TO 9 PM
CST /8 PM MST/ THIS EVENING FOR NDZ001>005-009>013-017>023-025-
031>034-040>044.

RED FLAG WARNING FROM 9 AM CST /8 AM MST/ THIS MORNING TO 9 PM
CST /8 PM MST/ THIS EVENING FOR NDZ001>005-009>013-017>023-025-
031>037-040>048-050-051.

WIND ADVISORY FROM 9 PM CST /8 PM MST/ THIS EVENING TO 6 PM CST
/5 PM MST/ WEDNESDAY FOR NDZ001>005-009>013-017>023-025-031>034-
040>044.

WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST WEDNESDAY FOR
NDZ035>037-045>048-050-051.

&&

NH/TWH
Hazardous weather outlook, Nov 13, 5:47 AM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
547 AM CST TUE NOV 13 2007

NDZ035>037-045>048-050-051-141200-
BURLEIGH-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
547 AM CST TUE NOV 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A POTENT LOW PRESSURE SYSTEM WILL PROPAGATE ACROSS LAKE WINNIPEG BY
MID DAY AS AN ASSOCIATED COLD FRONT TRANSITIONS ACROSS THE CWA.
THIS WILL BRING WINDY CONDITIONS THIS MORNING AND INTO THE
AFTERNOON WITH SUSTAINED SURFACE WINDS OF 30 TO 35 MPH WITH GUSTS
TO NEAR 45 MPH. THESE CONDITIONS WILL PERSIST DURING THE OVERNIGHT
AND INTO WEDNESDAY. A WIND ADVISORY IS IN EFFECT FROM 9 AM CST
TODAY THROUGH 6 PM CST THURSDAY.

FIRE WEATHER WILL ALSO BE A CONCERN TODAY ACROSS THE ENTIRE CWA AS
LOW FUEL MOISTURE...DAYTIME MINIMUM RELATIVE HUMIDITY VALUES IN
THE UPPER TEENS...STRONG SURFACE WINDS AND HIGH TEMPERATURES NEAR
60F WILL CREATE AN ENVIRONMENT FAVORABLE FOR RAPID FIRE GROWTH. A
RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE CWA FROM 9 AM CST
TODAY TO 9 PM CST TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG PRESSURE GRADIENT BEHIND A DEPARTING LOW PRESSURE SYSTEM
WILL BRING SUSTAINED NORTHWESTERLY SURFACE WINDS OF 25 TO 35 MPH
WITH GUSTS TO NEAR 45 MPH WEDNESDAY. A WIND ADVISORY IS IN EFFECT
THROUGH 6 PM WEDNESDAY.

LOW FUEL MOISTURE LEVELS AND STRONG WINDS WILL HELP TO PROMOTE
POSSIBLE FIRE WEATHER CONCERNS ON WEDNESDAY ESPECIALLY ACROSS
SOUTHWESTERN NORTH DAKOTA. A RED FLAG WARNING MAY BE NECESSARY FOR
PORTIONS OF THE CWA ON WEDNESDAY. SEE LATER FORECAST UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NDZ001>005-009>013-017>023-025-031>034-040>044-141200-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-
547 AM CST TUE NOV 13 2007 /447 AM MST TUE NOV 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A POTENT LOW PRESSURE SYSTEM WILL PROPAGATE ACROSS LAKE WINNIPEG BY
MID DAY AS AN ASSOCIATED COLD FRONT TRANSITIONS ACROSS THE CWA.
THIS WILL BRING VERY WINDY CONDITIONS WITH SUSTAINED SURFACE WINDS
OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH. A HIGH WIND WARNING IS
IN EFFECT FOR WESTERN AND NORTH CENTRAL NORTH DAKOTA THROUGH 9 PM
CST OR 8 PM MST TONIGHT. WINDS WILL DIMINISH SLIGHTLY THIS
EVENING BUT REMAIN SUSTAINED AT 30 TO 35 WITH GUSTS TO NEAR 40
MPH. A WIND ADVISORY WILL REPLACE THE WARNING ONCE IT EXPIRES THIS
TONIGHT.

FIRE WEATHER WILL ALSO BE A CONCERN ACROSS THE ENTIRE CWA AS LOW
FUEL MOISTURE...DAYTIME MINIMUM RELATIVE HUMIDITY VALUES IN THE
UPPER TEENS...STRONG SURFACE WINDS AND HIGH TEMPERATURES NEAR 60F
WILL CREATE AN ENVIRONMENT FAVORABLE FOR RAPID FIRE GROWTH. A RED
FLAG WARNING IS IN EFFECT FOR THE ENTIRE CWA FROM 9 AM CST TODAY TO
9 PM CST THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG PRESSURE GRADIENT BEHIND A DEPARTING LOW PRESSURE SYSTEM
WILL BRING SUSTAINED NORTHWESTERLY SURFACE WINDS OF 25 TO 35 MPH
WITH GUSTS TO NEAR 45 MPH WEDNESDAY. A WIND ADVISORY IS IN EFFECT
THROUGH 6 PM WEDNESDAY.

LOW FUEL MOISTURE LEVELS AND STRONG WINDS WILL HELP TO PROMOTE
POSSIBLE FIRE WEATHER CONCERNS ON WEDNESDAY ESPECIALLY ACROSS
SOUTHWESTERN NORTH DAKOTA. A RED FLAG WARNING MAY BE NECESSARY FOR
PORTIONS OF THE CWA ON WEDNESDAY. SEE LATER FORECAST UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AYD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

27 high wind. Local standard time, as filed.

High Wind, McKenzie

When
November 13, 8:00 AM CST to 1:00 PM CST
Where
McKenzie forecast zone
Measured
36 kt (41 mph) measured sustained
Reported by
Mesonet
Coordinates
47.740, -103.395 (the zone’s center; the record gives no point)

Observation from North Dakota DOT observing site in Grassy Butte.

High Wind, Bowman

When
November 13, 9:00 AM CST to 10:00 AM CST
Where
Bowman forecast zone
Measured
38 kt (44 mph) measured sustained
Reported by
ASOS
Coordinates
46.113, -103.521 (the zone’s center; the record gives no point)

This report is a Bowman (BPP) ASOS observation.

High Wind, Slope

When
November 13, 9:00 AM CST to 10:00 AM CST
Where
Slope forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
46.447, -103.460 (the zone’s center; the record gives no point)

Amidon, Slope County.

High Wind, Billings

When
November 13, 10:00 AM CST to 12:00 PM CST
Where
Billings forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
47.023, -103.376 (the zone’s center; the record gives no point)

Medora, Billings County.

High Wind, Golden Valley

When
November 13, 10:00 AM CST to 12:00 PM CST
Where
Golden Valley forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
46.940, -103.847 (the zone’s center; the record gives no point)

Beach, Golden Valley County.

High Wind, Dunn

When
November 13, 10:00 AM CST to 12:00 PM CST
Where
Dunn forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
47.357, -102.618 (the zone’s center; the record gives no point)

Killdeer, Dunn County.

High Wind, Mountrail

When
November 13, 10:00 AM CST to 12:00 PM CST
Where
Mountrail forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
48.201, -102.356 (the zone’s center; the record gives no point)

This report is from the remote automated weather station near New Town.

High Wind, Morton

When
November 13, 10:00 AM CST to 12:00 PM CST
Where
Morton forecast zone
Measured
50 kt (58 mph) measured sustained
Reported by
Mesonet

Observation in New Salem recorded 58 mph sustained winds. Another report 6 ESE Saint Anthony (APRS) recorded sustained winds of 41 mph with 55 mph gusts.

High Wind, Grant

When
November 13, 10:00 AM CST to 12:00 PM CST
Where
Grant forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
46.358, -101.640 (the zone’s center; the record gives no point)

High Wind, Oliver

When
November 13, 10:00 AM CST to 12:00 PM CST
Where
Oliver forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
47.115, -101.340 (the zone’s center; the record gives no point)

High Wind, McLean

When
November 13, 10:00 AM CST to 12:00 PM CST
Where
McLean forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet

This report is from the remote automated weather station near Roseglen.

High Wind, Ward

When
November 13, 10:00 AM CST to 4:00 PM CST
Where
Ward forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS

Minot ASOS (MOT) observation. It also had a peak wind gust of 52 knots at 2154Z.

High Wind, Renville

When
November 13, 10:00 AM CST to 12:00 PM CST
Where
Renville forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
ASOS
Coordinates
48.719, -101.658 (the zone’s center; the record gives no point)

High Wind, Sheridan

When
November 13, 10:00 AM CST to 1:00 PM CST
Where
Sheridan forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
47.575, -100.346 (the zone’s center; the record gives no point)

North Dakota DOT site at Denhoff observation.

High Wind, Stark

When
November 13, 11:00 AM CST to 12:00 PM CST
Where
Stark forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS
Coordinates
46.811, -102.655 (the zone’s center; the record gives no point)

This report is from the Automated Surface Observing System at Dickinson.

High Wind, Hettinger

When
November 13, 11:00 AM CST to 1:00 PM CST
Where
Hettinger forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
46.433, -102.460 (the zone’s center; the record gives no point)

Mott, Hettinger County.

High Wind, Adams

When
November 13, 11:39 AM CST to 12:39 PM CST
Where
Adams forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS
Coordinates
46.097, -102.528 (the zone’s center; the record gives no point)

Hettinger (HEI) ASOS reported sustained winds of 40 mph with 53 mph gusts.

High Wind, Divide

When
November 13, 12:00 PM CST to 3:00 PM CST
Where
Divide forecast zone
Measured
36 kt (41 mph) measured sustained
Reported by
Mesonet
Coordinates
48.815, -103.487 (the zone’s center; the record gives no point)

This report was from 11 miles west-northwest of Fortuna, sustained wind 42 mph with gusts to 57 mph.

High Wind, Burke

When
November 13, 1:00 PM CST to 2:00 PM CST
Where
Burke forecast zone
Measured
36 kt (41 mph) measured sustained
Reported by
Mesonet
Coordinates
48.791, -102.518 (the zone’s center; the record gives no point)

This report is from remote automated weather station BLLN8.

High Wind, Williams

When
November 13, 2:00 PM CST to 5:00 PM CST
Where
Williams forecast zone
Measured
36 kt (41 mph) measured sustained
Reported by
Mesonet
Coordinates
48.344, -103.480 (the zone’s center; the record gives no point)

Observation from North Dakota DOT observing site in Ray.

High Wind, Pierce

When
November 13, 3:00 PM CST to 4:00 PM CST
Where
Pierce forecast zone
Measured
36 kt (41 mph) measured sustained
Reported by
Mesonet
Coordinates
48.250, -99.972 (the zone’s center; the record gives no point)

North Dakota DOT site at Rugby observation.

High Wind, Rolette

When
November 13, 3:00 PM CST to 4:00 PM CST
Where
Rolette forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
48.772, -99.841 (the zone’s center; the record gives no point)

High Wind, Wells

When
November 13, 3:00 PM CST to 4:00 PM CST
Where
Wells forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
47.588, -99.661 (the zone’s center; the record gives no point)

High Wind, Foster

When
November 13, 3:00 PM CST to 4:00 PM CST
Where
Foster forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
47.457, -98.883 (the zone’s center; the record gives no point)

High Wind, Mercer

When
November 13, 8:00 PM CST to 9:00 PM CST
Where
Mercer forecast zone
Measured
35 kt (40 mph) estimated sustained
Property damage
$2,000
Reported by
COOP Observer
Coordinates
47.309, -101.831 (the zone’s center; the record gives no point)

Down spouts were torn from a home.

High Wind, McHenry

When
November 13, 8:00 PM CST to 9:00 PM CST
Where
McHenry forecast zone
Measured
35 kt (40 mph) estimated sustained
Property damage
$2,000
Reported by
COOP Observer
Coordinates
48.235, -100.636 (the zone’s center; the record gives no point)

Three (3) inch diameter tree branches were broken and a fence was blown down.

High Wind, Bottineau

When
November 13, 8:00 PM CST to 9:00 PM CST
Where
Bottineau forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
48.792, -100.833 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 62148, 62135, 62136, 62134, 62137, 62142, 62146, 62175, 62176, 62178, 62179, 62180, 62181, 62184, 62140, 62141, 62133, 62144, 62145, 62138, 62185, 62186, 62187, 62188, 62177, 62182, 62183.